Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Characterizations of certain spaces of continuous functions


Author: Meyer Jerison
Journal: Trans. Amer. Math. Soc. 70 (1951), 103-113
MSC: Primary 46.3X
DOI: https://doi.org/10.1090/S0002-9947-1951-0039918-4
MathSciNet review: 0039918
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] J. Abdelhay, On a theorem of representation, Bull. Amer. Math. Soc. vol. 55 (1949) pp. 408-417. MR 0029477 (10:612b)
  • [2] L. Alaoglu, Weak topologies of normed linear spaces, Ann. of Math. vol. 41 (1940) pp. 252-267. MR 0001455 (1:241e)
  • [3] R. F. Arens and J. L. Kelley, Characterizations of the space of continuous functions over a compact Hausdorff space, Trans. Amer. Math. Soc. vol. 62 (1947) pp. 499-508. MR 0022999 (9:291b)
  • [4] S. Banach, Théorie des opérations linéaires, Warsaw, 1932.
  • [5] J. A. Clarkson, A characterization of $ C$-spaces, Ann. of Math. vol. 48 (1947) pp. 845-850. MR 0022314 (9:192e)
  • [6] E. Hewitt, Generalizations of the Weierstrass approximation theorem, Duke Math. J. vol. 14 (1947) pp. 419-427. MR 0021662 (9:95e)
  • [7] M. Krein and V. Šmulian, On regularly convex sets in the space conjugate to a Banach space, Ann. of Math. vol. 41 (1940) pp. 556-583. MR 0002009 (1:335e)
  • [8] D. Milman, Characteristics of extremal points of regularly convex sets (in Russian), C. R. (Doklady) Acad. Sci. URSS. vol. 57 (1947) pp. 119-122. MR 0022313 (9:192d)
  • [9] S. B. Myers, Banach spaces of continuous functions, Ann. of Math. vol. 49 (1948) pp. 132-140. MR 0023000 (9:291c)
  • [10] V. Šmulian, Sur les topologies différentes dans l'espace de Banach, C.R. (Doklady) Acad. Sci. URSS. vol. 23 (1939) pp. 331-334.
  • [11] M. H. Stone, Applications of the theory of Boolean rings to general topology, Trans. Amer. Math. Soc. vol. 41 (1937) pp. 375-481. MR 1501905
  • [12] -, The generalized Weierstrass approximation theorem, Mathematics Magazine vol. 21 (1947) pp. 167-183, 237-254. MR 0027121 (10:255a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.3X

Retrieve articles in all journals with MSC: 46.3X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1951-0039918-4
Article copyright: © Copyright 1951 American Mathematical Society

American Mathematical Society